MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure using a neuron max 6f 088 long sheath (neuron max), the hospital staff member found that the neuron max was kinked.The damage to the neuron max was found prior to use and therefore the neuron max was not used in the procedure.The procedure was completed using another neuron max.
 
Additional Manufacturer Narrative
Results: the returned device was kinked at approximately 3.0 cm, 51.0 cm and 56.0 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed a kinked device.If the device is forcefully mishandled during the preparation for procedure, damage such as a kink may occur.Further investigation revealed additional kinks on the neuron max.These kinks were likely incidental to the complaint and may have occurred during packaging for returned to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8624004
Report Number3005168196-2019-00987
Device Sequence Number16613163
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2021
Device Catalogue NumberPNML6F088904M
Device Lot NumberF87687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005